MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO CONSULTA CRT-D; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO

MEDTRONIC MED REL MEDTRONIC PUERTO RICO CONSULTA CRT-D; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO
Model Number D204TRM
Medical Device Problem Codes Premature Discharge of Battery (1057); Delayed Charge Time (2586)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: 6947m-62 lead, implanted (b)(6) 2012.Product event summary : performance data collected from the device was analyzed.Analysis of the device memory showed the battery indicator signifying that it the time is approaching for device replacement.Analysis of the device memory indicated high voltage capacitor charge time was longer than expected for a device not yet at eri (elective replacement indicator).The device was returned and analyzed.Analysis of the device found high internal battery resistance.Hybrid analysis confirmed that the device experienced a long charge time indication with the original device battery.The device provided a 35 joule (j) charge within nominal charge time when using an external supply.The device was fully functional and no hybrid anomalies were found.Battery analysis found no internal short.Lithium (li)-severing was observed leading to reduced anode surface area.Review of the save-to-disk data showed an excessive charge time event before recommended replacement time (rrt) and subsequent explant.The excessive charge time resulted from an increased battery resistance induced by li-severing.A voluntary medwatch form 3500 was received (report #mw5070587); since not contained on that form, select fields have been populated by the manufacturer.
 
Event or Problem Description
It was reported that the device indicated elective replacement (eri), but then suddenly and prematurely indicated end of service (eos) due to long charge time.The device was explanted and replaced.No patient complications have been reported as a result of this event.

Brand Name
CONSULTA CRT-D
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key6781385
Report Number3004209178-2017-16822
Device Sequence Number1736006
Product Code NIK
UDI-Device Identifier00613994714701
UDI-Public00613994714701
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P010031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/14/2013
Device Model NumberD204TRM
Device Catalogue NumberD204TRM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2017
Initial Report FDA Received Date08/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR